Alert archive / Mississippi / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 94, NWS Mobile, AL

June 4, 20244 counties in Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jun 4, 2024, 7:23 PM CDT for 4 counties in Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2024, 7:23 PM CDT (00:23 UTC)
Expired
Jun 4, 2024, 8:15 PM CDT
In force
52 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 58 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2024-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2024-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1784 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

918 
WUUS54 KMOB 050023
SVRMOB
MSC039-041-111-131-050115-
/O.NEW.KMOB.SV.W.0094.240605T0023Z-240605T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
723 PM CDT Tue Jun 4 2024

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  George County in southeastern Mississippi...
  Southeastern Perry County in southeastern Mississippi...
  Southern Greene County in southeastern Mississippi...
  Eastern Stone County in southeastern Mississippi...

* Until 815 PM CDT.

* At 721 PM CDT, severe thunderstorms were located along a line
  extending from 9 miles southwest of McLain to 14 miles east of
  Perkinston to 7 miles east of Saucier, moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Damaging wind and continuous cloud to ground lightning are occurring 
with these storms. Move indoors immediately. Lightning is one of 
nature's leading killers. Remember, if you can hear thunder, you are 
close enough to be struck by lightning.

&&

LAT...LON 3077 8899 3106 8897 3113 8843 3074 8841
      3073 8888 3068 8889 3068 8905
TIME...MOT...LOC 0021Z 267DEG 31KT 3098 8890 3077 8890 3059 8903 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RD
1 follow-up statement
593 
WWUS54 KMOB 050042
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
742 PM CDT Tue Jun 4 2024

MSC111-131-050051-
/O.CAN.KMOB.SV.W.0094.000000T0000Z-240605T0115Z/
Perry MS-Stone MS-
742 PM CDT Tue Jun 4 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY AND EASTERN
STONE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3113 8844 3074 8841 3073 8881 3092 8884
      3108 8884
TIME...MOT...LOC 0041Z 278DEG 38KT 3095 8870 3074 8867 3057 8875 

$$

MSC039-041-050115-
/O.CON.KMOB.SV.W.0094.000000T0000Z-240605T0115Z/
George MS-Greene MS-
742 PM CDT Tue Jun 4 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR GEORGE AND SOUTHERN GREENE COUNTIES...

At 741 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Lucedale to 10 miles northwest of Wade
to 5 miles west of Vancleave, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3113 8844 3074 8841 3073 8881 3092 8884
      3108 8884
TIME...MOT...LOC 0041Z 278DEG 38KT 3095 8870 3074 8867 3057 8875 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:22 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Jun 4, 4:22 PM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
422 PM CDT Tue Jun 4 2024

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM...
(Now through Wednesday)
Issued at 422 PM CDT Tue Jun 4 2024

We will see a continuation of a series of impulses/shortwave energy
moving in a westerly flow aloft to aid in the trigger for mainly
diurnal convection. The next main shortwave approaching the
Mississippi River has resulted in a rather impressive MCS across
Louisiana that will advance eastward across southern Mississippi
this afternoon, and then into the northwest quadrant of our forecast
area early this evening. At this time the CAMs are showing this
system dissipating before midnight. In the meantime, the ongoing
scattered convection across southwest Alabama will continue into
early evening prior to the arrival of the weakening MCS. Low
temperatures tonight fall into the upper 60s and mid 70s.

With high temperatures Wednesday climbing into the upper 80s and
lower 90s and with an even stronger shortwave moving in from the
west, isolated to scattered showers and storms near the coast in the
morning will once again expand inland in the afternoon. With the
approach of the upper shortwave, the CAMs are showing yet another
MCS pushing across the ArkLaTex region in the morning, and moving
fairly quickly across Louisiana southern Mississippi in the
afternoon. At this time it looks like this system will advance into
the entire forecast area through the overnight hours. It does appear
that deep layer shear will be a bit stronger with this system, which
could bolster a better threat for strong to severe storms. /22

&&

.SHORT TERM...
(Wednesday night through Friday night)
Issued at 422 PM CDT Tue Jun 4 2024

Similar pattern continues through the short term period, but
models do indicate the potential for a stronger shortwave aloft to
move across our area and Thursday morning. This will result in a
less diurnal pattern, with chances for showers and storms
remaining higher Wednesday night, and continuing into Thursday.
SPC just has general thunderstorms forecast for our entire area
Wednesday night, but with the strength of the shortwave energy
aloft there could again be a few strong to briefly severe storms
(especially Wednesday evening/overnight) and again Thursday
afternoon when instabilities are greatest. We will continue to
monitor for this potential. Rain chances will be lower on Thursday
night, and mainly confined to coastal locations. Lows both
Wednesday and Thursday nights will range from lower 70s inland to
middle 70s down along the coast. Highs on Thursday are expected to
be mainly in the mid to upper 80s, but a few lower 90s possible
over inland areas. DS/12

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 422 PM CDT Tue Jun 4 2024

Northwesterly flow aloft will continue through the weekend as an
upper trough lifts into the western Atlantic and an upper ridge
persists to our west. Guidance continues to indicate drier air
moving in on Saturday in the wake of the front with PWATs briefly
falling to around an inch or less Saturday morning. While we won't
see much relief in terms of temperatures, the limited moisture
will keep conditions mostly dry on Saturday. Highs are expected to
top out in the upper 80s and lower 90s. Moisture gradually
increases on Sunday as surface high pressure builds over the
eastern Gulf and southerly flow returns to the forecast. Isolated
to scattered showers and storms will be possible especially during
the afternoon hours when peak heating occurs. As we head into
next week, ensemble and most deterministic guidance suggests that
another late season front may try to move into the area as an
upper trough digs across the eastern US. Have stuck close to the
NBM for rain and storm chances early next week with coverage
remaining mostly isolated to scattered. Temperatures may cool
slightly behind this front, but only by a few degrees or so. /14

&&

.MARINE...
Issued at 422 PM CDT Tue Jun 4 2024

No significant marine impacts expected throughout the week
as a light onshore flow prevails through midweek and then shifts
westerly late in the week. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      74  89  73  89  72  94  67  92 /  10  30  30  60  10  30   0  10
Pensacola   76  87  75  87  75  93  70  90 /  10  30  40  60  20  30  10  10
Destin      76  86  76  87  76  90  72  89 /  10  20  30  60  20  30  10  10
Evergreen   69  91  70  88  70  92  63  91 /  20  30  50  60  10  20   0  10
Waynesboro  71  91  70  89  69  91  64  92 /  40  50  60  40  10  10   0  10
Camden      69  90  69  87  68  89  63  89 /  30  40  60  50  10  10   0  10
Crestview   69  91  70  89  70  94  64  92 /  10  30  30  60  10  30   0  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 4, 4:06 PM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
406 PM CDT Tue Jun 4 2024

ALZ056-042200-
Conecuh AL-
406 PM CDT Tue Jun 4 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CONECUH COUNTY THROUGH
500 PM CDT...

At 406 PM CDT, Doppler radar was tracking a strong thunderstorm near
Repton, or 12 miles southeast of Frisco City, moving northeast at 20
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Evergreen, Repton, and I65 And US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3126 8717 3126 8722 3137 8733 3140 8730
      3141 8728 3145 8723 3146 8720 3148 8720
      3152 8717 3153 8717 3168 8700 3147 8680
TIME...MOT...LOC 2106Z 229DEG 19KT 3136 8721

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JP
Special weather statement, Jun 4, 7:06 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
706 PM CDT Tue Jun 4 2024

MSZ067-075-076-079-050100-
Perry MS-Greene MS-Wayne MS-George MS-
706 PM CDT Tue Jun 4 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN GEORGE...PERRY...
SOUTHWESTERN WAYNE AND GREENE COUNTIES THROUGH 800 PM CDT...

At 706 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hattiesburg to 6 miles east of McLaurin to 7
miles east of Maxie. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Richton, Leakesville, Beaumont, New Augusta, and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3143 8915 3143 8894 3153 8894 3156 8887
      3131 8848 3114 8843 3098 8842 3097 8914
TIME...MOT...LOC 0006Z 253DEG 31KT 3131 8934 3115 8912 3097 8908

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RD

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:06 PM CDTSpecial Weather StatementMOBGreene, Perry54 min
Jun 4, 7:35 PM CDTSpecial Weather StatementMOBWayne55 min
Jun 4, 7:59 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene46 min
Jun 5, 5:06 PM CDTSpecial Weather StatementMOBGreene, Perry, Wayne39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.